Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 232, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Aug 8, 2011, 12:36 AM CDT for 4 counties in Kansas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 12:36 AM CDT (05:36 UTC)
- Expired
- Aug 8, 2011, 1:30 AM CDT
- In force
- 54 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Anderson County, KS, Coffey County, KS, Franklin County, KS, Osage County, KS
The radar
The Topeka radar (KTWX), 101 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 12:45 AM CDT | TSTM WND GST 60 | 5 Ssw Beto Junction, KS | |
| Aug 8, 12:52 AM CDT | TSTM WND GST 62 | Coffey County Airport, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 11:08 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 5.6 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -474 J/kg
- Mixed-layer LCL
- 2544 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
159
WUUS53 KTOP 080536
SVRTOP
KSC003-031-059-139-080630-
/O.NEW.KTOP.SV.W.0232.110808T0536Z-110808T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
1236 AM CDT MON AUG 8 2011
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDERSON COUNTY IN EAST CENTRAL KANSAS...
COFFEY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 130 AM CDT
* AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS UP TO 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES EAST OF OSAGE CITY TO
10 MILES SOUTH OF OSAGE CITY TO 12 MILES EAST OF EMPORIA...MOVING
SOUTHEAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEBO...
MELVERN...
QUENEMO...
BETO JUNCTION...
POMONA...
WAVERLY...
WILLIAMSBURG...
JOHN REDMOND RESERVOIR...
NEW STRAWN...
PRINCETON...
BURLINGTON...
HARRIS...
RICHMOND...
WESTPHALIA...
LANE...
LE ROY...
GARNETT...
GREELEY...
COLONY...
LONE ELM...
KINCAID...
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
&&
LAT...LON 3806 9507 3803 9511 3804 9564 3834 9595
3848 9595 3854 9579 3865 9563 3852 9506
TIME...MOT...LOC 0535Z 313DEG 49KT 3861 9559 3848 9574
3842 9596
WIND...HAIL 70MPH 1.00IN
$$
BARJENBRUCH4 follow-up statements
145
WWUS53 KTOP 080547
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1247 AM CDT MON AUG 8 2011
KSC003-031-059-139-080630-
/O.CON.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
OSAGE-ANDERSON-COFFEY-FRANKLIN-
1247 AM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN FRANKLIN...COFFEY...ANDERSON AND SOUTHERN OSAGE
COUNTIES...
AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS UP TO 65 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 12 MILES WEST OF OTTAWA TO 17
MILES SOUTHEAST OF OSAGE CITY TO 13 MILES NORTHWEST OF
BURLINGTON...MOVING SOUTHEAST AT 55 MPH. THE STRONGEST WINDS WERE
LOCATED NEAR THE BETO JUNCTION AND MELVERN AREAS.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...WILLIAMSBURG...JOHN REDMOND RESERVOIR...COFFEY COUNTY
AIRPORT...NEW STRAWN...BURLINGTON...PRINCETON...HARRIS...RICHMOND...
LE ROY...WESTPHALIA...GARNETT...LANE...GREELEY...GARNETT AIRPORT...
COLONY...LONE ELM AND KINCAID.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 182.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAIN IF YOU
ARE IN THE PATH OF THIS STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A
BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3806 9507 3803 9511 3804 9564 3834 9595
3843 9595 3852 9570 3863 9555 3852 9506
TIME...MOT...LOC 0546Z 305DEG 47KT 3856 9544 3843 9558
3834 9580
WIND...HAIL 60MPH 1.00IN
$$
BARJENBRUCH667
WWUS53 KTOP 080601
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
101 AM CDT MON AUG 8 2011
KSC139-080610-
/O.CAN.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
OSAGE-
101 AM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OSAGE COUNTY HAS BEEN
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3806 9507 3803 9511 3804 9564 3822 9581
3837 9576 3843 9551 3860 9540 3852 9506
TIME...MOT...LOC 0600Z 305DEG 47KT 3853 9525 3831 9538
3820 9564
$$
KSC003-031-059-080630-
/O.CON.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
ANDERSON-COFFEY-FRANKLIN-
101 AM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR FRANKLIN...COFFEY AND ANDERSON COUNTIES...
AT 1257 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF OTTAWA TO
10 MILES WEST OF GARNETT TO 4 MILES NORTHEAST OF BURLINGTON...MOVING
SOUTHEAST AT 55 MPH.
AT 1252 AM...THE COFFEY COUNTY AIRPORT REPORTED A 62 MPH WIND GUST.
THE STRONGEST WINDS WILL LIKELY IMPACT THE HARRIS AND GARNETT AREAS
THROUGH 130 AM.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...LE ROY...WESTPHALIA...GARNETT...GARNETT AIRPORT...
GREELEY...LANE...COLONY...LONE ELM AND KINCAID.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 171 AND 181.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3806 9507 3803 9511 3804 9564 3822 9581
3837 9576 3843 9551 3860 9540 3852 9506
TIME...MOT...LOC 0600Z 305DEG 47KT 3853 9525 3831 9538
3820 9564
WIND...HAIL 60MPH 1.00IN
$$
BARJENBRUCH376
WWUS53 KTOP 080611
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
111 AM CDT MON AUG 8 2011
KSC031-080620-
/O.CAN.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
COFFEY-
111 AM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN COFFEY COUNTY HAS BEEN
CANCELLED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3806 9507 3803 9511 3803 9532 3804 9544
3812 9552 3826 9552 3826 9551 3858 9530
3852 9506
TIME...MOT...LOC 0610Z 305DEG 47KT 3848 9512 3828 9522
3814 9544
$$
KSC003-059-080630-
/O.CON.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
ANDERSON-FRANKLIN-
111 AM CDT MON AUG 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHEASTERN FRANKLIN AND ANDERSON COUNTIES...
AT 106 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF OTTAWA
TO GARNETT TO 14 MILES EAST OF BURLINGTON...MOVING SOUTHEAST AT 55
MPH.
LOCATIONS IMPACTED INCLUDE...
GREELEY...LANE...COLONY...LONE ELM AND KINCAID.
THIS LINE OF STORMS HAS A HISTORY OF PRODUCING DAMAGING WINDS
GREATER THAN 60 MPH AT BETO JUNCTION AND THE COFFEY COUNTY AIRPORT
AROUND 1250 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3806 9507 3803 9511 3803 9532 3804 9544
3812 9552 3826 9552 3826 9551 3858 9530
3852 9506
TIME...MOT...LOC 0610Z 305DEG 47KT 3848 9512 3828 9522
3814 9544
WIND...HAIL 60MPH 1.00IN
$$
BARJENBRUCH111
WWUS53 KTOP 080628
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
128 AM CDT MON AUG 8 2011
KSC003-059-080638-
/O.EXP.KTOP.SV.W.0232.000000T0000Z-110808T0630Z/
ANDERSON-FRANKLIN-
128 AM CDT MON AUG 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
ANDERSON COUNTIES WILL EXPIRE AT 130 AM CDT...
AT 128 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER SEVERE...THUS THE WARNING WILL EXPIRE AT 130 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3806 9507 3803 9511 3803 9532 3804 9544
3812 9552 3826 9552 3826 9551 3858 9530
3852 9506
TIME...MOT...LOC 0628Z 305DEG 47KT 3832 9489 3812 9500
3798 9522
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 6:19 PM CDT, 6 hours 17 minutes earlier.
Area forecast discussion, Aug 7, 6:19 PM CDT, 6 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 619 PM CDT SUN AUG 7 2011 ...UPDATE TO AVIATION... .DISCUSSION... OUTFLOW FROM THIS AFTERNOONS CONVECTION HAS ALL BUT CLEARED THE FORECAST AREA WITH A FEW NEW UPDRAFTS DEVELOPING SOUTH OF EMP. THINKING IS THAT THIS BOUNDARY WILL CONTINUE TO MOVE SOUTH OUT OF ANDERSON AND COFFEY COUNTIES AND THAT WOULD PUT AN END TO THE IMMEDIATE THREAT FOR SEVERE WEATHER. STORMS BACK ACROSS NORTH CENTRAL KS ARE MOVING INTO AN ATMOSPHERE THAT HAS BEEN PRETTY WORKED OVER AS NOTED BY THE TEMPS STILL AROUND 80 DEGREES. HOWEVER LOOKING FURTHER UPSTREAM THERE IS CONVECTION DEVELOPING ACROSS WESTERN SD AND 20Z WATER VAPOR SHOWS A WAVE MOVING ACROSS THE AREA. MODELS STILL SHOWING AN MCV DEVELOPING FROM THIS CONVECTION AND MOVING ACROSS NORTHEAST KS BY 12Z MONDAY. THEREFORE CONTINUED WITH LIKELY POPS MAINLY AFTER MIDNIGHT AND CHANCE POPS LINGERING THROUGH MONDAY THINKING A MCS COULD ROLL ACROSS THE AREA. THERE SHOULD BE A BREAK IN THE PRECIP CHANCES FOR TUESDAY AND TUESDAY EVENING AS A DECENT SFC RIDGE FOR THIS TIME OF YEAR SETTLES IN TO THE FORECAST AREA. MODELS ARE NOW A LITTLE SLOWER IN BRINGING RETURN FLOW BACK INTO NORTHEAST KS...KEEPING THE NOSE OF THE 850 JET MORE ACROSS WESTERN KS. BECAUSE OF THIS HAVE DELAYED THE ONSET OF POPS FOR TUESDAY NIGHT SOMEWHAT. NORTHWEST FLOW AND WEAK WAVES MOVE BACK ACROSS THE FORECAST AREA FOR WEDNESDAY THROUGH FRIDAY NIGHT WITH MODELS SHOWING THE POTENTIAL FOR A COUPLE MORE CONVECTIVE COMPLEXES TO MOVE ACROSS THE AREA. THEREFORE HAVE CONTINUED WITH CHANCE POPS THROUGHOUT THE PERIOD. MEDIUM RANGE MODELS SHOW ANOTHER COLD FRONT MOVING THROUGH FRIDAY NIGHT WITH A SFC RIDGE BUILDING IN FOR THE WEEKEND. THE ECMWF IS SLOWER TO MOVE THIS RIDGE OFF TO THE EAST AND SLOWER WITH BRINGING RETURN FLOW BACK OVER THE RIDGE. THEREFORE HAVE REMOVED POPS FROM SATURDAY AND LEFT SUNDAY DRY. TEMPS COULD BE SOMEWHAT TRICKY WITH SOME MODEL GUIDANCE COMING IN WITH HIGHS IN THE 70S BEHIND THE FRONTS. DUE TO CONVECTION TODAY DID NOT HAVE A LOT OF TIME TO DIVE INTO THE SPECIFICS OF THE COLD FRONT. BECAUSE OF THIS ERRORED ON THE MORE CONSERVATIVE SIDE AND KEPT FORECAST HIGHS GENERALLY IN THE 80S FOR WEDNESDAY AND THE WEEKEND. AM CONFIDENT THOUGH WITH THE NORTHWEST FLOW AND OCCASIONAL ROUNDS OF PRECIP THAT THE HEAT WAVE IS UNLIKELY TO RETURN. IN FACT FLOODING MAY BECOME AN INCREASING CONCERN. PARTS OF NORTH CENTRAL KS HAVE ALREADY SEEN A FAIR AMOUNT OF PRECIP OVER THE LAST THREE DAYS. THOUGHT ABOUT A FLOOD WATCH FOR TONIGHT...BUT CONFIDENCE IN TRACK OF TONIGHTS MCS IS NOT HIGH ENOUGH. NEVERTHELESS IT WILL BE SOMETHING THAT NEEDS TO BE WATCHED OVER THE NEXT COUPLE DAYS. WOLTERS && .AVIATION... EXPECT VFR CONDITIONS THROUGH THE PERIOD. MAIN CONCERN FOR THE NEXT 12 HOURS IS CONVECTION. NUMEROUS OUTFLOW BOUNDARIES REMAIN DRAPED VOER THE AREA AFTER CONVECTION FROM SUNDAY AFTERNOON AND EVENING...ANY ONE OF WHICH COULD BE THE FOCUS FOR FURTHER DEVELOPMENT THROUGH THE OVERNIGHT HOURS. WILL HAVE TO MONITOR...BUT FEEL FAIRLY CONFIDENT CONVECTION WILL IMPACT TERMINALS AFT 06Z. EXPECT CONVECTION TO END AND MOVE EAST BY 12Z. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 7, 9:36 PM CDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 936 PM CDT SUN AUG 7 2011 KSZ008>012-020>024-026-034>040-054>056-058-059-082115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 936 PM CDT SUN AUG 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED TO AFFECT PARTS OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS LATE TONIGHT. THESE STORMS MAY BE CAPABLE OF STRONG OR POSSIBLY DAMAGING WINDS AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WITH THE EXCEPTION OF TUESDAY...THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MIDDLE AND END OF THE WEEK FOR MOST OF THE AREA. STRONG GUSTY WINDS AND SOME LOCALIZED FLOODING FROM THE HEAVY RAINFALL WILL BE THE MAIN HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. WOLTERS
In the hours before
Local storm report, Aug 7, 11:23 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1123 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM FLASH FLOOD MINNEAPOLIS 39.12N 97.71W
08/07/2011 OTTAWA KS LAW ENFORCEMENT
ALL STREETS IN MINNEAPOLIS ARE FLOODED.
&&
JLLocal storm report, Aug 7, 11:27 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1127 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM TSTM WND GST JUNCTION CITY 39.03N 96.83W
08/07/2011 M67.00 MPH GEARY KS BROADCAST MEDIA
RELAYED BY MEDIA. WEATHER STATIONA AT JUNCTION CITY
MIDDLE SCHOOL.
1119 PM TSTM WND GST FORT RILEY AIRFIELD 39.06N 96.76W
08/07/2011 M53.00 MPH GEARY KS ASOS
&&
JLLocal storm report, Aug 7, 11:28 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1128 PM CDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM TSTM WND DMG JUNCTION CITY 39.03N 96.83W
08/07/2011 GEARY KS LAW ENFORCEMENT
POWER LINES DOWN IN JUNCTION CITY
&&
JLLocal storm report, Aug 8, 12:02 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1202 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD JUNCTION CITY 39.03N 96.83W
08/07/2011 GEARY KS LAW ENFORCEMENT
STREETS FLOODED WITH STALLED VEHICLES AT 700 BLOCK OF
14TH IN JUNCTION CITY. ALSO 14TH AND CLAY IN JUNCTION
CITY FLOODED.
&&
JLLocal storm report, Aug 8, 12:15 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1215 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL 2 NE BURLINGAME 38.77N 95.81W
08/08/2011 E1.00 INCH OSAGE KS LAW ENFORCEMENT
LOTS OF NICKEL TO QUARTER SIZE HAIL.
&&
BARJENBRUCHLocal storm report, Aug 8, 12:22 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
1222 AM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1222 AM HEAVY RAIN 7 N MOONLIGHT 39.10N 97.11W
08/08/2011 M1.20 INCH DICKINSON KS TRAINED SPOTTER
STORM TOTAL
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 10:09 PM CDT | Special Weather Statement | TOP | Geary | 36 min |
| Aug 7, 10:26 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Pottawatomie, Riley | 49 min |
| Aug 7, 10:31 PM CDT | Special Weather Statement | TOP | Ottawa | 29 min |
| Aug 7, 10:42 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Cloud, Dickinson, Geary, Ottawa | 48 min |
| Aug 7, 10:48 PM CDT | Flash Flood Warning | TOP | Clay, Cloud, Dickinson, Ottawa | 3 hr |
| Aug 7, 10:54 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 51 min |
| Aug 7, 11:04 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Wabaunsee | 26 min |
| Aug 7, 11:21 PM CDT | Flash Flood Warning | TOP | Dickinson, Geary, Riley, Wabaunsee | 114 min |
| Aug 7, 11:23 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Geary, Morris | 42 min |
| Aug 7, 11:28 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Morris, Riley, Wabaunsee | 47 min |
| Aug 7, 11:42 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Shawnee, Wabaunsee | 48 min |
| Aug 7, 11:51 PM CDT | Flash Flood Warning | TOP | Osage, Shawnee, Wabaunsee | 114 min |
| Aug 8, 12:12 AM CDT | Severe Thunderstorm Warning | TOP | Lyon, Osage, Wabaunsee | 33 min |
| Aug 8, 12:13 AM CDT | Flash Flood Warning | TOP | Geary, Lyon, Morris, Wabaunsee | 90 min |
| Aug 8, 1:39 AM CDT | Special Weather Statement | TOP | Republic | 36 min |
| Aug 8, 1:58 AM CDT | Areal Flood Advisory | TOP | Republic, Washington | 62 min |
| Aug 8, 4:24 AM CDT | Special Weather Statement | TOP | Republic | 36 min |
| Aug 8, 4:46 AM CDT | Severe Thunderstorm Warning | TOP | Republic, Washington | 29 min |
| Aug 8, 5:09 AM CDT | Special Weather Statement | TOP | Washington | 36 min |
| Aug 8, 5:41 AM CDT | Special Weather Statement | TOP | Pottawatomie | 34 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.